MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPECELL A1 & B; ERYTYPECELL A1 & B, 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPECELL A1 & B; ERYTYPECELL A1 & B, 2X10 ML
Catalog Number 816056100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported issues with erytypecell a1 & b on tango infinity.The customer stated that in total four samples were affected which showed false positive results with erytypecell a1 respectively erytypecell b.Due to the discrepancies between forward and reverse typing the abo blood groups were not interpreted and no incorrect results were released.The customer provided neither the complaint sample for investigational testing nor the specimens that had caused incorrect results.But the customer provided the tango infinity results and images which confirm the reported issue.Our quality control laboratory tested their retention sample of erytypecell a1 & b with different samples on erytype s abd+rev.A1, b on tango infinity.All positive and negative reactions were correct.We did not observe any false positive respectively question mark results.Testing by our quality control laboratory confirmed the correct function of the allegedly defective lot of erytypecell a1 & b.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.Investigation regarding the affected tango infinity is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported issues with ery type cell a1 & b on tango infinity.The customer stated that in total four samples were affected which showed false positive results with ery type cell a1 respectively ery type cell b.Due to the discrepancies between forward and reverse typing the abo blood groups were not interpreted and no incorrect results were released.The customer provided neither the complaint sample for investigational testing nor the specimens that had caused incorrect results.But the customer provided the tango infinity results and images which confirm the reported issue.Our quality control laboratory tested their retention sample of ery type cell a1 & b with different samples on erytype s abd+rev.A1, b on tango infinity.All positive and negative reactions were correct.We did not observe any false positive respectively question mark results.Testing by our quality control laboratory confirmed the correct function of the allegedly defective lot of erytype cell a1 & b.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.Regarding the affected tango infinity, the customer provided result images that show +/- results in the reverse a-cell or b-cell and one false positive (3+) result in the reverse b-cell.Every time the instrument did not give an overall result due to the discrepancy.Within the wells with +/- result, there are small debris or agglutinates causing that interpretation.Within the false positive well, there may be also an extra agglutination present.The last semi-annual preventive maintenance and metrology qualification were successfully performed with passing qc on (b)(6) 2019.Two of the four samples that gave positive results were tested at the reference lab (quest).The customer does not know the method at the reference lab.Sample 2 ((b)(6)) final result was positive for blood group a with no a subgroup.Sample 4 ((b)(6)) final result was positive for blood group b with no b subgroup.The other two samples (one with b cell: +/- and the other with b cell: 3+) were not sent to the reference lab, because they were hemolyzed.A field service engineer checked the tango infinity on-site.He confirmed the qc failing and found drift on the measurement camera.The camera drifted over night from 194 to 198.The measurement chamber light source was replaced and the camera adjusted to specifications.The instrument was returned to full operation.The image interpretation analysis from the log files showed the following: 1.Sample id (b)(6): processed 3x; 2x resulted as 2+, 1x as 3+ in the b cell.2.Sample id (b)(6): processed 6x; 5x resulted as +/-, 1x as - in the a1 cell.3.Sample id (b)(6): processed 6x; 6x resulted as +/- in the b cell.4.Sample id (b)(6); processed 3x; 3x resulted as +/- in the b cell.No indication for an instrument malfunction could be identified on current data.The service engineer confirmed a proper function of the instrument.As to the customer and database, no problems with quality control testing on erytype s method on the days of issue occurred.No samples were available for investigational testing and the method from the reference lab is not known.As the customer stated that the samples were hemolyzed and the instrument gave repeatedly the same results, it is assumed that the issue may have been present due to sample specificities.The light source replacement does not have any impact on those results as every time additional agglutinates were present, which probably could not be recognized by the used method at the reference laboratory.The control samples did pass every day and did not show the additional agglutinates in the reverse cells.

Brand Name
ERYTYPECELL A1 & B
Common Device Name
ERYTYPECELL A1 & B, 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key8503426
Report Number9610824-2019-00013
Device Sequence Number19303884
Product Code KSZ
UDI-Device Identifier07611969952656
UDI-Public(01)07611969952656(17)190408(10)8907011-00
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2019
Device Catalogue Number816056100
Device Lot Number8907011-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, # (B)(4). ; TANGO INFINITY, # (B)(4).